Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Suffering from PCOD. Taking yamini medication, ayurvedic treatment. Safe to take?

hi, i am 25 yrs old unmarried girl,I have pcod and my doctor told me to take yamini ls tablets( Drospirenone and ethinylestradiol ).I am concerned cos i am also taking ayurveda treatment but my gynae says i can continue this tablet with it. Will I get any serious side effects,pls tell me cos I have to take that tablet today.
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  511
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
As you said Yamini Tablets contains Drospirenone and ethinylestradiol.
Its main purpose is for contraception. It also used to regularize menses.
Since you are diagnosed with PCOD. there may be difference in ovulation pattern. It may be an anovulatory (ie no ovulation) or erratic ovulation.
There are many factors to be considered before starting treatment of PCOD. Your weight, any sudden increase in weight, changes in body metabolism, current glucose level. Usually pcod is associated with glucose intolerance.
If that is the case or even there is suspicion, your doctor would prescribe Metformin for you.
Along with it Yamini pills can be taken for regularizing menses.
Regarding Ayurveda treatment, it is a known fact that even some natural food substances can cause interactions with drugs. Your taking two completely different form of treatment, for which no single doctor may know the interactions,
Both field of medicine are entirely different, and there is no widespread evidence to prove two drugs wont interact.
It is even more dangerous for fetus if your considering pregnant while on drugs for which no knowledge of interaction exists in world.
Almost most modern medicine doctors may not know the drugs of Ayurveda and vice versa. Because there curriculum is like that. only if doctors out of interest may have learnt, that cant be called as qualified.
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor